Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 68, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 16, 2011, 8:06 PM EDT for Bladen County, Robeson County, North Carolina. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2011, 8:06 PM EDT (00:06 UTC)
- Expired
- Jun 16, 2011, 9:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Bladen County, NC, Robeson County, NC
The radar
The Wilmington radar (KLTX), 66 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 8:20 PM EDT | HAIL 1 | 8 Ese Lumberton, NC | QUARTER SIZED HAIL FELL FOR ABOUT 5 MINUTES NEAR THE INTERSECTION OF HIGHWAY 211 AND HARRIS RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 306 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
978
WUUS52 KILM 170006
SVRILM
NCC017-155-170100-
/O.NEW.KILM.SV.W.0068.110617T0006Z-110617T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
806 PM EDT THU JUN 16 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
EASTERN ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 900 PM EDT
* AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SMITHS...OR 6 MILES EAST OF
LUMBERTON...AND MOVING SOUTHEAST AT 10 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
BLADENBORO...
ABBOTTSBURG...
CLARKTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3457 7851 3445 7861 3446 7864 3445 7865
3447 7867 3446 7883 3449 7886 3448 7888
3464 7902 3475 7894
TIME...MOT...LOC 0006Z 304DEG 10KT 3463 7890
$$
RAS2 follow-up statements
531
WWUS52 KILM 170033
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
833 PM EDT THU JUN 16 2011
NCC017-155-170100-
/O.CON.KILM.SV.W.0068.000000T0000Z-110617T0100Z/
ROBESON NC-BLADEN NC-
833 PM EDT THU JUN 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR WEST CENTRAL BLADEN AND EAST CENTRAL ROBESON COUNTIES...
AT 828 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED ALONG THE ROBESON-BLADEN COUNTY LINE WEST OF BLADENBORO...
MOVING SOUTH AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ABBOTTSBURG...CLARKTON AND ELKTON. STATE HIGHWAYS 211 AND 242 SOUTH
AND WEST OF BLADENBORO WILL BE AFFECTED BY THE STRONGEST PART OF THE
STORM.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3457 7851 3445 7861 3446 7864 3445 7865
3447 7867 3446 7883 3449 7886 3448 7888
3464 7902 3475 7894
TIME...MOT...LOC 0031Z 339DEG 17KT 3452 7885
$$
RAS095
WWUS52 KILM 170059
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
859 PM EDT THU JUN 16 2011
NCC017-155-170109-
/O.EXP.KILM.SV.W.0068.000000T0000Z-110617T0100Z/
ROBESON NC-BLADEN NC-
859 PM EDT THU JUN 16 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BLADEN AND EAST
CENTRAL ROBESON COUNTIES WILL EXPIRE AT 900 PM EDT...
AT 858 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS MOVED OUT OF THE WARNED AREA AND INTO COLUMBUS
COUNTY...THEREFORE THE WARNING WAS ALLOWED TO EXPIRE.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3457 7851 3445 7861 3446 7864 3445 7865
3447 7867 3446 7883 3449 7886 3448 7888
3464 7902 3475 7894
TIME...MOT...LOC 0059Z 339DEG 17KT 3440 7879
$$
RASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 7:38 PM EDT, 28 minutes earlier.
Area forecast discussion, Jun 16, 7:38 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 738 PM EDT THU JUN 16 2011 .SYNOPSIS... WEAK HIGH PRESSURE OVER THE CAROLINAS THIS EVENING WILL RETREAT OFF THE COAST LATE TONIGHT AND THURSDAY. A FRONT WILL BECOME NEARLY STATIONARY ACROSS THE CAROLINAS ON FRIDAY. THE FRONT WILL LINGER THROUGH THE WEEKEND BEFORE LIFTING NORTH EARLY NEXT WEEK AS ATLANTIC HIGH PRESSURE BEGINS TO BUILD BACK TOWARD THE AREA. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... AS OF 7 PM WEDNESDAY...IT TOOK AWHILE FOR CONVECTION TO FIRE BUT WIDELY SCATTERED STORMS HAVE DEVELOPED ALONG THE SURFACE TROUGH AND ARE MOVING EAST FROM NEAR THE LUMBERTON AND DILLON AREAS. BETTER AREAL COVERAGE OF STORMS WAS FOUND FARTHER NORTH. A WEAK IMPULSE ALOFT WILL CONTINUE TO MOVE THROUGH THE AREA...HOWEVER FORCING APPEARS LIKE IT WILL REMAIN WEAK THUS WILL CONTINUE CHANCE POPS THROUGH THE EVENING HOURS. THE RESULTANT SEA BREEZE HAS PUSHED INTO THE HEART OF THE FORECAST AREA...AND MAY ALSO PROVIDE SOME WEAK FORCING. OTHERWISE...THE COLD FRONT IS LINGERING BACK ACROSS THE MOUNTAINS EARLY THIS EVENING AND WILL SLOWLY DRIFT TOWARD THE COASTAL PLAINS THROUGH THE OVERNIGHT. BREEZY ALONG THE COAST THIS EVENING WITH A TIGHTER PRESSURE GRADIENT AND EFFECTS FROM THE SEA BREEZE. MINS TONIGHT IN THE UPPER 60S INLAND TO THE LOWER 70S AT THE BEACHES. NO SIGNIFICANT CHANCES OTHER THAN TO ADJUST POPS FOR LESS CONVECTIVE COVERAGE. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... AS OF 3 PM THURSDAY...LONGWAVE 5H TROUGH AXIS OFF THE EAST COAST AND 5H RIDGE OVER THE CENTRAL US WILL PROMOTE DEEP/STRONG NORTHWEST FLOW FRI INTO SAT. ALTHOUGH REGION IS UNDER INFLUENCE OF 5H TROUGH DO NOT ANTICIPATE A LOT OF CONVECTION DEVELOPING. SUBSIDENCE FROM BUILDING 7H RIDGE AND CONVERGENCE AT 5H COMBINED WITH DOWNSLOPE FLOW IS HELPING DRY OUT THE COLUMN. FORECAST SOUNDING PRECIPITABLE WATER VALUES ARE GENERALLY UNDER 1.5 INCH FRI. DESPITE THIS THE NAM/GFS AND TO A LESSER DEGREE THE ECMWF...DEPICT A CONVECTIVE COMPLEX DROPPING IN FROM THE NORTHWEST FRI EVE/NIGHT. NOT READY TO BUY THIS...BUT GIVEN THE INHERENT INSTABILITY TYPICALLY FOUND UNDER A 5H TROUGH HAVE MENTION OF POPS ACROSS SC AND ALONG THE IMMEDIATE COAST. ACROSS FAR SOUTHERN SC COUNTIES PRECIPITABLE WATER VALUES ARE HIGHEST AS IS INSTABILITY. ADDITIONALLY HAVE SLIGHT CHC AT THE COAST WHERE SEA BREEZE WILL REMAIN PINNED. LOW LEVEL CONVERGENCE AND MOISTURE ADVECTION MAY BE ENOUGH TO FIRE A FEW STORMS...THOUGH FLOW DIRECTION WILL PUSH ANYTHING THAT DEVELOPS OUT TO SEA. BETTER CHANCE IN THE PERIOD...THOUGH STILL LESS THAN STELLAR...WILL BE SAT AFTERNOON. THE 5H TROF AXIS MOVES NORTHEAST AND THE UPPER PATTERN BECOMES MORE ZONAL. 7H RIDGES CONTINUES TO BUILD AS DO 5H HEIGHTS...BUT THE ZONAL FLOW ALLOW LIMITS DOWNSLOPE IMPACT. PRECIPITABLE WATER VALUES REFLECT THIS...SHOWING AMOUNTS CLOSER TO 2 INCHES ACROSS THE REGION. HOWEVER VERY DRY LOW LEVEL AIR REMAINS AN ISSUE. CLOUD BASES WILL LIKELY BE IN THE 5K TO 7K RANGE AND INSTABILITY IS LIMITED. TEMPERATURES WILL BE WELL ABOVE CLIMO THROUGH THE PERIOD. DOWNSLOPE FLOW COMBINED WITH SUBSIDENCE WILL PUSH HIGHS INTO THE MID 90S. SEA BREEZE WILL BE PINNED BY WESTERLY FLOW...WITH LOW TO MID 90S STRETCHING ALMOST TO THE COAST. DEBRIS CLOUD AND WEST TO SOUTHWEST FLOW WILL KEEP LOWS IN THE LOW TO MID 70S. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 3 PM THURSDAY...SOUTHWESTERLY FLOW WILL CONTINUE AROUND WESTERN PERIPHERY OF BERMUDA HIGH WHILE PIEDMONT TROUGH REMAINS IN PLACE OVER INLAND CAROLINAS ON BOTH SUN AND MON. AT THE SAME TIME...A LOW WILL TRACK ACROSS THE OHIO VALLEY INTO THE MID ATLANTIC AND THEN OFF SHORE ON MON DRAGGING A COLD FRONT FAR ENOUGH SOUTH TRACKING ACROSS THE CAROLINAS LATE MON INTO EARLY TUES. IN THE UPPER LEVELS...LOCAL AREA WILL REMAIN IN BETWEEN RIDGE TO OUR SOUTHWEST AND BROAD TROUGH OVER NEW ENGLAND BEFORE RIDGE BUILDS NORTHEAST TUES INTO MID WEEK. THEREFORE MAY SEE SOME MCS OR PERTURBATIONS IN MID TO UPPER FLOW RIDE THROUGH AREA SUN INTO MON BEFORE FRONT MOVES THROUGH LATE MON AND RIDGE BUILDS IN ALOFT. MAIN FOCUS FOR CONVECTION WILL REMAIN ALONG PIEDMONT TROUGH INLAND AND SEA BREEZE CLOSER TO THE COAST ON SUN AND MON AND THEN ALONG FRONT AS IT PUSHES SOUTH LATE MON. BEST CHC OF PCP SHOULD COME MON AS FRONT PUSHES THROUGH. SHWRS/TSTMS THAT DO DEVELOP WILL MOVE QUICKLY OFF TO THE EAST SOUTHEAST AS A DECENT WESTERLY STEERING FLOW WILL EXIST THROUGH TUES BEFORE TURNING MORE NORTHERLY AND DIMINISHING AS RIDGE BUILDS INTO AREA THROUGH MID WEEK. ONCE FRONT PUSHES THROUGH LATE MON INTO TUES PRESSURE GRADIENT WILL BECOME VERY WEAK AT THE SURFACE WITH RIDGE BUILDING OVER AREA ALOFT. THEREFORE EXPECT ONLY FORCING FOR AFTN SHWRS/TSTMS TO REMAIN ALONG SEA BREEZE BOUNDARY WED AND THURS WITH OVERALL ACTIVITY REMAINING MORE ISOLATED. THE STRONG WESTERLY COMPONENT TO THE FLOW WILL HELP TO KEEP VERY WARM TEMPS. 850 TEMPS REACH UP TO NEAR 22C BY LATE SUN. THE UPPER RIDGE WILL BEGIN TO BUILD IN BY TUES WITH HEIGHTS RISING AND LOW LEVEL THICKNESSES RISE EVEN FURTHER THROUGH MID WEEK. THEREFORE EXPECT READINGS WELL UP INTO THE 90S THROUGH MOST OF THE PERIOD INLAND. SEA BREEZE WILL REMAIN PINNED CLOSER TO THE COAST SUN INTO KEEPING READING WARMER TOWARD THE COAST. ONCE FRONT MOVES THROUGH LATE MON INTO TUES TEMPS MAY BE A LITTLE LOWER NEAR THE COAST AS WESTERLY FLOW ALOFT WILL WEAKEN AND TURN MORE NORTHERLY. DEWPOINTS WILL REMAIN HIGH UP NEAR 70 THROUGH MOST OF THE PERIOD KEEPING A HUMID AIR MASS IN PLACE WITH HIGH HEAT INDICES ABOVE 95 EACH AFTERNOON INLAND. TEMPS OVERNIGHT WILL REMAIN ABOVE 70. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... AS OF 00Z...HIGH CONFIDENCE THAT VFR CONDITIONS WILL PREVAIL THROUGH THE OVERNIGHT HOURS...WITH CONFIDENCE LOWERING AS THE PERIOD PROGRESSES DUE TO LLVL CLOUDS OVERNIGHT AT KILM/KCRE/KMYR AND POTENTIAL MVFR FOG DEVELOPMENT AT KLBT/KFLO. LATEST RADAR DEPICTS A FEW SHOWERS AND THUNDERSTORMS THAT HAVE DEVELOPED ACROSS THE AREA. ATTM...THESE MAY AFFECT KLBT OVER THE NEXT COUPLE OF HOURS. DO NOT EXPECT THESE TO CAUSE ANY MVFR RESTRICTIONS AT KLBT. OTHERWISE...ISOLATED ACTIVITY MAY CONTINUE TO DEVELOP...BUT CONFIDENCE IS QUITE LOW. OVERNIGHT...SOUNDINGS HINT AT SOME LLVL MOISTURE WHICH MAY ALLOW FOR A LLVL MARINE STRATUS CLOUD LAYER TO DEVELOP. UNSURE OF THICKNESS/LIKELIHOOD TO CREATE ANY MVFR RESTRICTIONS. WITH LIGHT WINDS...MOSTLY CLEAR SKIES...AND LLVL MOISTURE...ENVIRONMENT WILL HAVE THE POTENTIAL FOR FOG DEVELOPMENT AT KLBT/KFLO...HENCE HAVE INCLUDED IN FORECAST. THIS MAY CREATE MVFR VSBY RESTRICTIONS. HOWEVER...WILL CONTINUE TO MONITOR FOR FUTURE TAF ISSUANCES. AS FRIDAY MORNING PROGRESSES...VFR CONDITIONS WILL PREVAIL THROUGH THE REMAINDER OF THE VALID PERIOD...THOUGH CANNOT RULE OUT ISOLATED CONVECTION. OVERNIGHT INTO THE EARLY MORNING HOURS... WINDS WILL BE SOUTHWEST WITH WIND SPEEDS LIGHT TO 5KTS. BY MID MORNING...WINDS WILL SHIFT MORE SOUTH/SOUTHWEST...INCREASING TO 8-10KTS. SEABREEZE WILL SHIFT WINDS MORE SOUTHERLY...WITH GUSTS OF 15-18KTS POSSIBLE AT KMYR/KCRE/KILM. EXTENDED OUTLOOK...ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE THROUGH THE REMAINDER OF THE PERIOD. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 7 PM WEDNESDAY...SOUTHWEST FLOW WILL TIGHTEN JUST ENOUGH TONIGHT WITH SEAS REACHING SMALL CRAFT SHOULD EXERCISE CAUTION LEVELS. A FEW OLD BOUNDARIES ALSO NOTED E-SE OF CAPE FEAR MAY ALSO GENERATE SOME SHRA/TSRA. OTHERWISE...NO MAJOR CHANGES FROM THE CURRENT FORECAST. SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 3 PM THURSDAY...FAIRLY STIFF SOUTHWEST FLOW WITH PINCHED GRADIENT...A RESULT OF AREA BETWEEN BERMUDA HIGH PRESSURE AND A SHARPENING PIEDMONT TROUGH. SOUTHERLY FLOW COULD HIT 20 KT AT TIMES EACH AFTERNOON AND EVENING...ESPECIALLY WITH SEABREEZE ENHANCEMENT. SEAS WILL GENERALLY BE 3 TO 4 FT...BUT WITH A LATE DAY BUMP TO 5 FT DUE TO THE SEA BREEZE. COULD SEE SHORT LIVED PERIOD OF SCEC EACH AFTERNOON...BUT WILL NOT RAISE ANY HEADLINES AT THIS POINT. LONG TERM /SUNDAY THROUGH TUESDAY/... AS OF 3 PM THURSDAY...TIGHTENED GRADIENT BETWEEN PIEDMONT TROUGH INLAND AND BERMUDA HIGH WILL PRODUCE SOUTHWESTERLY WINDS 15 TO 20 KTS THROUGH SUN INTO MON. WINDS SHOULD INCREASE EVEN FURTHER THROUGH LATE MON AHEAD OF FRONT PUSHING DOWN FROM THE NORTH. ONCE FRONT MOVES THROUGH BY EARLY TUES WINDS WILL VEER AROUND TO THE NORTHWEST AND WILL WEAKEN. SEAS WILL INCREASE IN PERSISTENT S-SW FLOW THROUGH SUN UP CLOSE TO 4 TO 5 FT IN OUTER WATERS. ONCE FRONT MOVES THROUGH BY TUES SEAS WILL DIMINISH TO 1 TO 3 FT IN WEAKENING OFF SHORE FLOW THROUGH MID WEEK. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...RJD SHORT TERM...III LONG TERM...RGZ AVIATION...SGL
Hazardous weather outlook, Jun 16, 3:43 PM EDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 343 PM EDT THU JUN 16 2011 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-171945- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 343 PM EDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS MAY CONTAIN STRONG GUSTY WINDS AND HAIL LATE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-SCZ054-056-171945- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 343 PM EDT THU JUN 16 2011 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. THUNDERSTORMS MAY CONTAIN STRONG GUSTY WINDS AND HAIL LATE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MODERATE RISK OF RIP CURRENTS FOR ALL BEACHES ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-171945- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 343 PM EDT THU JUN 16 2011 ...SMALL CRAFT SHOULD EXERCISE CAUTION FROM 8 PM EDT THIS EVENING THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT EXERCISE CAUTION. THUNDERSTORMS MAY CONTAIN STRONG GUSTY WINDS AND HAIL LATE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RJD
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:28 PM EDT | Special Weather Statement | ILM | Columbus | 62 min |
| Jun 16, 8:45 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Robeson | 32 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.